Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 19, 2021, 2:41 PM EST. It took effect at Feb 19, 2021, 10:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2021, 2:41 PM EST (19:41 UTC)
- In effect from
- Feb 19, 2021, 10:00 PM EST
- Expired
- Feb 20, 2021, 1:58 AM EST
- In force
- 4 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
904 WHUS72 KILM 191941 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 241 PM EST Fri Feb 19 2021 AMZ250-252-254-256-200400- /O.NEW.KILM.SC.Y.0020.210220T0300Z-210220T1500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 241 PM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kts. Seas 3 to 5 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 10 PM this evening to 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
336 WHUS72 KILM 200246 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 946 PM EST Fri Feb 19 2021 AMZ250-252-254-256-201100- /O.CON.KILM.SC.Y.0020.210220T0300Z-210220T1500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 946 PM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Northerly winds 15 to 20 kt with gusts around 25 kts. Seas 3 to 5 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
626 WHUS72 KILM 200658 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 158 AM EST Sat Feb 20 2021 AMZ250-252-254-256-200800- /O.CAN.KILM.SC.Y.0020.000000T0000Z-210220T1500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 158 AM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below critical thresholds, therefore the small craft advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 12:30 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 19, 12:30 PM EST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1230 PM EST Fri Feb 19 2021 .SYNOPSIS... After a wet start, a drying trend will begin this afternoon and evening. A dry but chilly weekend will be brought about by high pressure. Small rain chances will accompany a Monday cold front. High pressure builds in through the mid week from the west leading to a warmup. && .NEAR TERM /THROUGH SATURDAY/... Upper level trough base and associated southwest oriented jet stream pulling in Gulf of Mexico moisture will continue over the region for the next 12-18 hours as rain chances continue. Instability remains offshore for limited thunder activity, but communities along and near the coast may hear rumbles of thunder today from distant storms. At the surface, good northwest wind flow will keep temperatures cool today in the low to mid 40s during the afternoon. Trough base aloft passes overnight and ends the precipitation by early Saturday morning with mostly clear skies. These clear skies, in combination with light northwest wind, will allow for a good radiational cooling night tonight with lows in the upper 20s to low 30s with locally colder spots likely. Another cold day for Saturday with highs in the mid to upper 40s, but dry weather expected with plenty of sunshine. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... Zonal mid level flow through the period. At the surface a large area of high pressure will sink into the area while slowly progressing eastward. The center of the high remains just far enough to our north such that Saturday night will not feature idealized radiational cooling, but instead ones that may be considered fairly good (a few kt/mph of wind should persist out of the NNE). Heights build in the low levels on Sunday despite any significant thermal advection. It wouldn't matter anyway for those wishing for a warmer afternoon as a deep layer inversion from 2-12kft will keep surface- based mixing capped at the bottom of the inversion. The surface high and low level ridge both move off the coast Sunday night for a more pronounced return flow of moisture at least in the lowest levels according to forecast soundings. This should bring a Sunday night some 10 degrees less cold than Saturday night. && .LONG TERM /MONDAY THROUGH THURSDAY/... Cold front pushing through later Monday but it seems to move through well enough ahead of the main low level forcing (mainly sheared vort in a low amplitude trough) such that rain chances will be rather limited and QPF prospects even moreso. Daytime highs will wind up close to seasonable norms if not a bit higher. High pressure then builds in on Tuesday and this time it's finally NOT from the north but rather from W/WSW. The afternoon likely ends up seasonable as any Monday night CAA is reversed. Warming will continue late in the period albeit in a very gradual state as the large scale pattern stays deamplified. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Deep moisture is on the way out although low level moisture will remain for several more hours. Visibilities have improved outside of the abating rainfall as well. IFR ceilings will persist until this evening gradually transitioning to VFR by Saturday morning. Extended Outlook...VFR conditions will develop Saturday and persist through the weekend. Quick CFP slated for Mon with brief MVFR/IFR. VFR and high pressure to dominate Tue. && .MARINE... Today through Saturday... Significant wave heights between 3 and 5 feet for the next 24 hours with wave components from the NE, S and SE between 6 and 9 seconds. Offshore winds between 10 and 20 kts with occasional gusts to 25 kts, mainly beyond 15 NM. Isolated thunderstorms today will bring locally higher winds and waves, and possible heavy downpours of rain. Waveheights decrease Saturday between 2 and 4 feet with NW winds between 10 and 15 kts with gusts to 20 kts. Saturday night through Tuesday... N to NE winds Sat night into Sunday as high pressure noses in from the north while progressing eastward. Veering more pronounced Sunday night as it moves further offshore, winds likely not changing much from 10-15 knots through the direction change. By Monday S to SW winds will increase in speed a category early in the day before veering and decreasing with cold frontal passage. Seas build but tend to stay sub 6 ft. Westerly and decreasing wind Tuesday as high pressure builds in from the west. Seas will fall into the 3-4 ft range if not a tad lower. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...MCK SHORT TERM...MBB LONG TERM...MBB AVIATION...SHK MARINE...ILM
Hazardous weather outlook, Feb 19, 7:23 AM EST, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 723 AM EST Fri Feb 19 2021 AMZ250-252-254-256-201230- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 723 AM EST Fri Feb 19 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. SCA conditions possible tonight into Sat due to NW to N wind gusts reaching 25+ knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 201230- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 723 AM EST Fri Feb 19 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Continued rainfall through today will produce ponding on roadways and will continue to agravate already swollen rivers and saturated grounds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 12:28 AM EST | Areal Flood Advisory | ILM | Brunswick | 109 min |
| Feb 19, 1:12 AM EST | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 64 min |
| Feb 19, 3:45 AM EST | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 2 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.